Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Blood after urinating, pain. Taking bactrim for UTI. Urine test shows blood, bacteria. Treatment?

I ve had a small amount of blood when I wipe myself after urination about 3 times in the past 2 months. Had some painful urination as well a few times and had my urine tested and now talking Bactrim for UTI . They noted blood and bacteria in the urine. I have taken the Bactrim for 4 days and found blood today after urination.
Asked On : Thu, 24 Jan 2013
Answers:  4 Views:  140
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General Surgeon 's  Response
Blood in the urine(Haematuria) may be due to many causes like Urinary tract infection,Kidney Stone,Stone in the ureter/bladder,Cancer of the Urinary bladder etc.
As per your Urine culture,you are taking Antibiotic.
But,it is not controlled.
So,you have to get investigated further with X ray abdomen KUB(Kidney Ureter Bladder),Ultrasound abdomen,Intra venous pyelography(IVP),Cystoscopy etc with the advice of urologist.
Hope it is a simple infection,but be cautious and get investigated.
Wish you good health

Answered: Thu, 24 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
With the available described information, there appears to be possibility of renal stones.
Presence of pain while urinating along with blood suggests the diagnosis.
You should consult with internal medicine specialist/ general surgeon and should go for thorough check up.
You should go for ultrasound imaging and urine culture & sensitivity for better clarification.
You should continue Bactrim on empirical basis and also take hemostatic medicines.
Take plenty of water.
Take care,
Dr. Mayank Bhargava
Answered: Thu, 24 Jan 2013
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
Hi thanks for using healthcare magic

There are a number of different causes for hematuria ( blood in the urine). One of the most common causes is infection.
You can consider completely the course of antibiotics then returning to your doctor for a repeat urine analysis to determine if the blood is still present.

Hope this helps
Answered: Thu, 24 Jan 2013
I find this answer helpful
Pulmonologist Dr. Modini Venkatarao's  Response
you may suffering with
2 any stones in Urinary tract
3any tumor in Urinary tract
so investigation is necessary further so you consult your GP immediately
Answered: Thu, 24 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor